question-icon

Suggest treatment for insomnia

default
Posted on Fri, 28 Nov 2014
Question: I had asked the below question earlier and Dr. Awadesh P XXXXXXX Solanki had responded. I had missed a point in the earlier query which is, in addition to the below mentioned tablets, my wife is also taking the tablet "Libotryp" prescribed by a Neurologist. We would like to know how soon can she stop the medicines and what would be the procedure for that?

---------------------------------------------------
Earlier had a query earlier on sleepless problem for my wife and Dr. XXXXXXX XXXXXXX had responded and was useful. She is having trazodone 50mg(1 tab @ night) and Clofranil 10mg(1 tab @ night) as per our local doctors prescription. Now that her sleeplessness problem seems to have gone. We were wondering how soon can she stop the medicines and what would be the procedure for that.
---------------------------------------------------
doctor
Answered by Dr. Awadhesh P Singh Solanki (28 minutes later)
Brief Answer:
problem of sleeplessness

Detailed Answer:
Thanks for asking in CHM.
Mr XXXXXXX nice to hear from you again.
libotryp ,trazodone and clofranil that is clomipramine all are anxiolytics and sleeping pills.
if her sleep is normal now and no anxiety problem than no need of libotryp and trazadone.
Discontinue these drugs.
maintain the sleep hygiene as i suggested previously.
continue the clofranil for a week, than discontinue it after that period.
if again problem of sleepless comes than give tab zolpidem on SOS basis, more safer and having no dependency with minimum side effects.

take care
i wish you and your wife happy and healthy life.

regards
dr awadhesh p XXXXXXX solanki
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Awadhesh P Singh Solanki (2 hours later)
Hi Dr. Awadhesh,
Thanks for the quick response.
I just want to confirm, earlier you had said the below -
"
In my opinion treatment should be continued upto three months. After that dose should be tapered as half tablet trazodone and half clofranil for 15 days.
After that stop the dose of clofranil.
Continue trazodone for a week.
Then only take when their is problem with sleep.
"
So can she stop it immediately as per your current response?

Also she had tried taking half of each tablets and after about a week, she was feeling the anxiety and sleeplessness problem coming back.

And while taking these tablets, she has developed lot of red rashes on side of the torso and back, which causes lot of itching. Is there a solution for this?


Thanks
-XXXX
doctor
Answered by Dr. Awadhesh P Singh Solanki (2 hours later)
Brief Answer:
treatment for anxiety and sleeplessness

Detailed Answer:
hello MR XXXXXXX
thanks for providing me more information.
After reducing doses she is complaining about anxiety and sleeplessness problems are coming back.
These drugs are having lots of side effects, so better to stop all the drugs as tolerance develops with time and these drugs become less effective.
in my opinion Tablet paroxetine 12.5 mg(PARI CR) will be better for her at this stage. this drug will help her to overcome her anxiety.
whenever she feels problem with getting proper sleep, give her tab zolpidem or nitrazepam.
better drugs with less side effects.
Go for cognitive behavior therapy too as drugs are not permanent solution.
In cognitive behavior therapy counseling sessions will help her a lot and will prevent relapse of her problem of anxiety. so contact nearby psychologist for counselling.
do not worry she will fine in two to three weeks.
take care.


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Awadhesh P Singh Solanki

Psychiatrist

Practicing since :2012

Answered : 737 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for insomnia

Brief Answer: problem of sleeplessness Detailed Answer: Thanks for asking in CHM. Mr XXXXXXX nice to hear from you again. libotryp ,trazodone and clofranil that is clomipramine all are anxiolytics and sleeping pills. if her sleep is normal now and no anxiety problem than no need of libotryp and trazadone. Discontinue these drugs. maintain the sleep hygiene as i suggested previously. continue the clofranil for a week, than discontinue it after that period. if again problem of sleepless comes than give tab zolpidem on SOS basis, more safer and having no dependency with minimum side effects. take care i wish you and your wife happy and healthy life. regards dr awadhesh p XXXXXXX solanki